Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 41, NWS Melbourne, FL

April 7, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 7, 2006, 5:39 AM EDT for 6 counties in Florida. It took effect at Apr 7, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 5:39 AM EDT (09:39 UTC)
In effect from
Apr 7, 2006, 1:00 PM EDT
Expired
Apr 7, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 070939
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
539 AM EDT FRI APR 7 2006

FLZ041-044>046-053-058-144-071745-
/O.UPG.KMLB.FW.A.0034.060407T1700Z-060407T2300Z/
/O.NEW.KMLB.FW.W.0041.060407T1700Z-060407T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
539 AM EDT FRI APR 7 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO WARM GENERALLY INTO
THE UPPER 80S WITH NO RAIN FORECAST TODAY. THESE WARM AND DRY
CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON
AS HUMIDITIES FALL JUST BELOW 35 PERCENT. SOUTH TO SOUTHWEST WINDS
AROUND 15 MPH AT TIMES WILL CAUSE ANY NEW OR EXISTING BRUSH FIRES
TO SPREAD MORE QUICKLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ141-147-071745-
/O.NEW.KMLB.FW.W.0041.060407T1700Z-060407T2300Z/
COASTAL VOLUSIA-NORTHERN BREVARD-
539 AM EDT FRI APR 7 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE MAIN AREA OF CONCERN IS AWAY FROM THE
IMMEDIATE COAST.

SOUTHWEST WINDS BLOWING OFFSHORE WILL ALLOW TEMPERATURES TO WARM
GENERALLY INTO THE MID 80S...BUT TO THE UPPER 80S IN SPOTS FOR
WESTERN/INLAND SECTIONS. NO RAIN FORECAST AGAIN TODAY. THESE WARM
AND DRY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT THIS
AFTERNOON AS HUMIDITIES FALL JUST BELOW 35 PERCENT. SOUTH TO
SOUTHWEST WINDS AROUND 15 MPH AT TIMES WILL CAUSE ANY NEW OR
EXISTING BRUSH FIRES TO SPREAD MORE QUICKLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

DWS
1 follow-up statement
000 
WWUS82 KMLB 071835
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT FRI APR 7 2006

FLZ041-044>046-053-058-141-144-147-072300-
/O.CON.KMLB.FW.W.0041.000000T0000Z-060407T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
235 PM EDT FRI APR 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

SOUTHWEST WINDS BLOWING OFFSHORE WILL ALLOW TEMPERATURES TO WARM
GENERALLY INTO THE MID 80S...BUT TO THE UPPER 80S IN SPOTS FOR
WESTERN/INLAND SECTIONS. NO RAIN FORECAST AGAIN TODAY. THESE WARM
AND DRY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT THIS
AFTERNOON AS HUMIDITIES FALL JUST BELOW 35 PERCENT. SOUTH TO
SOUTHWEST WINDS AROUND 15 MPH AT TIMES WILL CAUSE ANY NEW OR
EXISTING BRUSH FIRES TO SPREAD MORE QUICKLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:50 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 7, 3:50 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
350 AM EDT FRI APR 7 2006

.DISCUSSION...

.CURRENT...
HIGH CIRRUS CONTINUES TO CRUISE OVERHEAD THICKENING AT TIMES.
OTHERWISE...NEAR-TERM SITUATION REMAINS TRANQUIL.

.DAY1 (TODAY-TONIGHT)...
SURFACE RIDGE AXIS SAGS SOUTH WITH THE HIGH PRESSURE CENTER ALSO
SHIFTING SEAWARD TODAY IN PREFRONTAL RESPONSE TO NEXT SYSTEM MOVING
INTO THE SOUTHEAST STATES BY SATURDAY. ANOTHER NON-PRECIPITATION
DAY. DRY SEA BREEZES HAVE BEEN THE TREND OVER THE PAST TWO
AFTERNOONS...BUT A VEERING LOW LEVEL WIND TO THE SOUTHWEST WILL
ALLOW WEST COAST BREEZE TO DOMINATE. SUBSEQUENT DELAY IN EAST COAST
BREEZE... ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. OPPORTUNITY FOR
EAST COAST BREEZE TO MOVE SOMEWHAT INLAND...ESPECIALLY SOUTHERN
COASTAL COUNTIES SINCE SYNOPTIC FLOW A LITTLE MORE SOUTHERLY THERE.
EXPECT BREEZES TO CONTINUE DRY...BUT LIKELY MARKED BY AT LEAST SOME
CU FORMATION. SOUTHWEST WINDS WILL ALSO SUPPORT RATHER WARM
AFTERNOON TEMPERATURES WELL ABOVE CLIMO...BUT JUST BELOW RECORDS.

.DAY2-DAY3 (SAT-SUN)...
LONG WAVE TROUGH STRETCHING FROM THE GREAT LAKES TO THE LOWER
MISSISSIPPI VALLEY EARLY SATURDAY WILL ADVANCE EASTWARD AND DEEPEN
AS SHORT WAVE DIVES INTO THE BASE OF THE TROUGH OVER AL/GA LATE
SATURDAY AND EARLY SUNDAY. TAIL END OF ASSOCIATED VORTICITY MAXIMA
WILL CROSS NORTHERN/CENTRAL FLORIDA EARLY SUNDAY. SATURDAY WILL BE A
VERY WARM DAY WITH BREEZY OFFSHORE FLOW HOLDING OFF ANY CHANCE FOR
AN ATLANTIC SEA BREEZE. INCREASE OF DEEP LAYER LOOKS TO HOLD OFF TIL
LATE IN THE DAY...WITH SLIGHT CHANCE FOR THE FAR NORTH TOWARDS
EVENING. BAND OF DEEP MOISTURE AND LOW LEVEL CONVERGENCE JUST AHEAD
OF FRONTAL BOUNDARY WARRANTS FORECAST OF SCATTERED CONVECTION
SATURDAY NIGHT AND SUNDAY AS BAND SLIDES FROM NORTH TO SOUTH. THAT
SAID...DEEPEST MOISTURE AND BEST SUPPORT SHOULD REMAIN NORTH OF
CWA...AND THEREFORE WILL NOT OVER COMMIT RAIN CHANCES OR RAINFALL
TOTALS. SPC HAS SLIGHT RISK FOR SEVERE STORMS JUST NORTH OF CWA SAT
NIGHT...WITH ACTIVITY LIKELY WEAKENING UPON APPROACH TO CWA. A FEW
STRONG STORMS MAY BE POSSIBLE OVER SOUTHERN COUNTIES SUNDAY IF TEMPS
WARM ENOUGH TO RELEASE INSTABILITY.

.DAY4-DAY7 (MON-FRI)...
BROAD MID-LEVEL TROUGHINESS PERSISTS OVER OR JUST EAST OF THE STATE
MON/TUE WITH FRONTAL BOUNDARY SLOWING/STALLING ACROSS SOUTHERN
PENINSULA. AS LOW LEVEL RIDGE REACHES THE EAST COAST MONDAY...WINDS
WILL QUICKLY VEER TO ONSHORE COMPONENT AND WILL INCREASE INTO MID
WEEK. MOISTURE TRAPPED CLOSE TO THE FRONT SUGGESTS A SMALL CHANCE
FOR SHOWERS OVER SOUTHERN COUNTIES EARLY IN THE WEEK. OTHER THAN
EXCEPTION FOR SHOWER CHANCE ACROSS THE SOUTH...MAJORITY OF NEXT WEEK
SHOULD FEATURE RETURN TO DRY WEATHER WITH TEMPS CLOSE TO CLIMO...OR
MAXS GENERALLY NEAR 80 AND MINS NEAR 60. ONSHORE FLOW WILL MODIFY
MAXS DOWNWARD AND MINS UPWARD SEVERAL DEGREES ALONG THE EAST COAST.
HAVE FOLLOWED CLOSE TO GFS TEMP GUIDANCE...BUT WENT A BIT WARMER
MID/LATE WEEK.

&&

.MARINE...
MARITIME WINDS GENERALLY SOUTH TODAY INCREASING TO 15 KNOTS LATER IN
THE AFTERNOON AND INTO THE OVERNIGHT PERIOD. SLIGHT ONSHORE
COMPONENT NEAR THE COAST DURING THE AFTERNOON...ESPECIALLY
SOUTH OF CAPE CANAVERAL. CURRENT SEAS OF 2 TO 3 FEET WILL INCREASE
TO 3 TO 4 FEET IN RESPONSE. INCREASING S/SW FLOW AHEAD OF FRONT
SATURDAY WILL FURTHER BUILD SEAS...ESPECIALLY OFFSHORE. WINDS WILL
INCREASE TO SCEC LEVELS ACROSS OFFSHORE WATERS. BEHIND THE
FRONT...WINDS WILL QUICKLY VEER TO ONSHORE COMPONENT BY EARLY NEXT
WEEK WITH SEAS LIKELY BUILDING TO SCA LEVELS ACROSS ENTIRE MARINE
AREA MONDAY AND LASTING THROUGH MID WEEK.

&&

.FIRE WEATHER...
CURRENT FIRE WEATHER WATCH FOR THE INTERIOR ZONES WILL BE UPGRADED
TO A RED FLAG WARNING TODAY DUE TO THE EFFECTS ON RH FROM THE RATHER
WARM AFTERNOON TEMPS. A VEERING WIND TO THE SOUTHWEST HAS ALSO
PROMPTED THE INCLUSION OF COASTAL VOLUSIA AND NORTHERN BREVARD SINCE
IT WILL BE UNLIKELY THAT THE EAST COAST SEA BREEZE WILL MAKE MUCH
INLAND PENETRATION. MIN RH VALUES 32-35 PERCENT. RED FLAG THRESHOLDS
NOT EXPECTED TO BE MET FOR SATURDAY AS INCREASING MOISTURE LEVELS
SHOULD LIMIT NEED FOR FIRE WX HEADLINES....BUT A CHANCE FOR
LIGHTNING IS FORECAST SATURDAY AFTERNOON AND NIGHT.

&&

.CLIMATE...RECORD HIGH TEMPERATURES FOR TODAY:

DAYTONA BEACH  90 (1956)
MELBOURNE      90 (1960)
ORLANDO        91 (1947)
VERO BEACH     89 (1968)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  63  90  64 /   0  10  20  30
MCO  89  62  90  64 /  10   0  10  30
MLB  84  65  90  67 /   0   0  10  30
VRB  85  64  90  66 /   0   0  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FOR VOLUSIA...NORTH BREVARD...AND ALL INTERIOR
COUNTIES THIS AFTERNOON.

&&

SHORT TERM...SHARP
LONG TERM....SPRATT
Hazardous weather outlook, Apr 7, 5:14 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
514 AM EDT FRI APR 7 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
514 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...FIRE WEATHER IMPACT...
ANOTHER DAY WITHOUT RAINFALL AND HUMIDITIES JUST BELOW 35 PERCENT
AWAY FROM THE COAST. THIS HAS PROMPTED A RED FLAG WARNING FOR
INTERIOR COUNTIES...BUT ALSO VOLUSIA AND NORTHERN BREVARD
COUNTIES TODAY DUE TO OFFSHORE WINDS. SOUTHWEST WINDS WILL ALLOW
AFTERNOON TEMPERATURES TO WARM WELL ABOVE CLIMATOLOGY INTO THE
UPPER 80S...TO NEAR 90 DEGREES IN SPOTS.

...RIP CURRENT IMPACT...
ALTHOUGH RIP CURRENT CONDITIONS WILL BE NEAR NORMAL TODAY...A LONG SHORE
CURRENT WILL INCREASE THE CHANCES THAT A SWIMMER MAY ENCOUNTER A
RIP CURRENT. IT IS RECOMMENDED THAT BEACHGOERS SWIM ONLY AT
GUARDED BEACHES AND PREFERABLY WITH A SWIM PARTNER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RATHER WARM BUT BREEZY CONDITIONS SATURDAY WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON INCREASING SOMEWHAT FOR
SATURDAY NIGHT. A FRONT IS FORECAST TO THEN MOVE THROUGH THE
FORECAST SUNDAY AND SUNDAY NIGHT. OVER THE MARINE AREA...WINDS AND
SEAS WILL PICK UP AND BECOME SUFFICIENT FOR SMALL CRAFT TO
EXERCISE CAUTION SUNDAY...ESPECIALLY OFFSHORE. BEHIND THE
FRONT...MARITIME WINDS WILL INCREASE AND BECOME ONSHORE WITH
BUILDING SEAS TO NEAR SMALL CRAFT ADVISORY CONDITIONS MONDAY AND TUESDAY.
AN INCREASED CHANCE FOR RIP CURRENTS WILL ALSO BE A CONCERN FOR
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.